I was given a prescription for Lexapro and haven't started it yet. Have depression and anxiety. Was taking Zoloft and Xanax ER previously. New Dr took me off both of those, but I was doing well on them. Now I'm so low I can hardly get out of bed for work each day. What can I expect from Lexapro? I'm scared to start a new Antidepressant. But feel like I really need to.
Hey there! Welcome to our crew of friends. :) Hope you'll stay awhile!
I see that you mentioned OCD in your profile as well as anxiety, and boy do I ever understand what it's like to get a thought in the head that just won't stop jingling around in there! You are not alone!!!
It's always scary when trying a new medication for the first time, and that's for people who don't have obsessive thinking. I think you have decided that you DO need and want help, but those brochures they print out with a new antidepressant don't make us feel very good, do they? Anyway, antidepressants are prescribed for more than just depression. They are frequently prescribed for anxiety, OCD, even nerve pain from an injury. EVEN to help people sleep at night!
So if I were you, and you feel that you do want help, this is something that can potentially be life changing for you... Or if it doesn't written, then you're armed with information as to what you have tried that didn't work.
Do list and let us know what you decide, and how you're doing?
sewgirl' Yes I really like Maggie's answer and you are right you have to get started on the new one. The sooner the better these 2 medications are related normally when you can take one without problems then the other should be fine also. I so agree with they give many patients way too much information to start a new medication. When your best source is the doctor and the pharmacist. Many people read what they get and take it to the heart to much but a study we had a while back most people with the meds at most may get around 3 side effects on a new medication but they normally go away. You have to trust the new doctor and I well tell you that when you are switching medications like the Zoloft to Lexapro it is normally easier than when you first start these medications. But if you don't remember when you first start you may not feel as well as the medications are changing and the first 2 weeks on these type of medications for most people are the worse side effect wise please remember that most if not all the side effect from the new medication well go away in the first 2 weeks and you have to ride it out. But if they are for any reason just unbearable call your doctor they can always give you something to help with the side effects. Also, you should peak out faster because you are switching from one very similar medication to another. And you don't pay any attention about the mg milligram you can't compare them because they are different drugs and the Lexapro is really more potent than the Zoloft and most people the Lexapro well help with the anxiety that your alprazolam er was doing all in one pill.But you really need to get started on the new one;s so you can get out of bed and start feeling normal as it builds up in your system. Plus when we are stuck in bed we have too much time to focus on the medications and think we are feeling things that we really are not. Just be aware that it is not a quick fix it could take some time for you to adjust to the new medication. And by all means please come back anytime if you have a question we are all just a bunch of people like you. I wish you all the luck in the world and let you know that so many people do much better on Lexapro than the older type like Zoloft. but like was said we are all different. And different medications work different for us but you must give it a try. okay, have a great weekend. And I have a good feeling you are going to come through this fine. Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Jun 2010 • 3 answers
Posted 27 Aug 2011 • 14 answers
Zoloft has me @ the end of my rope & I can't keep feeling this way. I need input on sedating SSRI'S?
Posted 31 Aug 2011 • 9 answers
Posted 21 Jul 2012 • 2 answers
Posted 10 Jan 2014 • 3 answers